Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 137, NWS North Platte, NE

June 18, 2009Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 18, 2009, 4:11 AM CDT for Holt County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2009, 4:11 AM CDT (09:11 UTC)
Expired
Jun 18, 2009, 5:00 AM CDT
In force
49 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

County Holt County, NE

The radar

The North Platte radar (KLNX), 180 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 11:01 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.2 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1256 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1892 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 180911
SVRLBF
NEC089-181000-
/O.NEW.KLBF.SV.W.0137.090618T0911Z-090618T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
411 AM CDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF ONEILL...

* UNTIL 500 AM CDT

* AT 410 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR EMMET...OR 6 MILES WEST OF ONEILL...AND
  MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 281 MILE MARKER 190 BY 420 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4276 9852 4274 9832 4236 9831 4232 9874
      4255 9892
TIME...MOT...LOC 0911Z 254DEG 39KT 4249 9874

$$

POWER
2 follow-up statements
000 
WWUS53 KLBF 180933
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
433 AM CDT THU JUN 18 2009

NEC089-181000-
/O.CON.KLBF.SV.W.0137.000000T0000Z-090618T1000Z/
HOLT NE-
433 AM CDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR CENTRAL HOLT COUNTY...

AT 430 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 10 MILES EAST OF HIGHWAY 281 MILE
MARKER 190...OR 11 MILES NORTHEAST OF ONEILL...MOVING EAST AT 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR NORTH CENTRAL NEBRASKA.

&&

LAT...LON 4276 9852 4274 9832 4236 9831 4232 9874
      4255 9892
TIME...MOT...LOC 0933Z 254DEG 39KT 4255 9842

$$

POWER
000 
WWUS53 KLBF 180957
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
457 AM CDT THU JUN 18 2009

NEC089-181007-
/O.EXP.KLBF.SV.W.0137.000000T0000Z-090618T1000Z/
HOLT NE-
457 AM CDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HOLT COUNTY WILL
EXPIRE AT 500 AM CDT...

LAT...LON 4276 9852 4274 9832 4236 9831 4232 9874
      4255 9892
TIME...MOT...LOC 0957Z 254DEG 39KT 4262 9808

$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:52 AM CDT, 19 minutes earlier.

Area forecast discussion, Jun 18, 3:52 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
352 AM CDT THU JUN 18 2009

.DISCUSSION...
MCS/MCV MOVING ACROSS NORTHEAST CWA AND SHOULD BE OUT BEFORE LONG
AND WE WILL AWAIT THE NEXT ROUND THIS AFTERNOON AND EVENING. TWO
MAIN FEATURES IN WATER VAPOR THAT WILL BE PLAYERS FOR NEXT 24HRS OR
SO WILL BE THE SOUTHERN STREAM TROF THAT WILL BE SHEARING APART AND
NORTHERN STREAM TROF CROSSING MOVING TOWARD THE NORTHERN ROCKIES
ATTM. SEEMS TO BE A DISTINCT SPIN SHOWING UP IN SE UTAH WHICH SHOULD
RIDE THE MODERATELY FAST SW FLOW INTO HIGH PLAINS THIS AFTERNOON AND
LOOKS TO INTERACT WITH SFC BOUNDARY/WEAK COLD FRONT THAT WILL BE
MOVING SE INTO NEB. LARGE SCALE ASCENT FROM THIS WAVE...APPROACHING
ROCKIES TROF AND FAVORABLE UPPER JET MAXIMA. FAIRLY DRY AIR BEHIND
FRONT WILL LIMIT STRONGER LLVL INSTABILITY WITH MOISTURE POOLING
AHEAD OF FRONT IN EASTERN CWA MAY BE AROUND 2500-3000 J/KG. STRONG
SHEAR ALOFT SHOULD BE SUPPORTIVE OF A FEW SUPERCELLS BUT OVERALL
THREAT SEEMS TO BE LESS THAN WED WITHOUT THE STRONGLY BACKED LLVL
WINDS...WHICH SHOULD BE WELL NORTHEAST OF CWA AHEAD OF WARM FRONT.
UPPER TROF WILL PUSH ACROSS CWA OVERNIGHT AND EXPECT CONVECTION TO
HOLD IN THROUGH EARLY MORNING HOURS SIMILAR TO CURRENT CONDITIONS
BUT SEVERE THREAT LOOKS TO BE FAIRLY SMALL. DID MAKE SOME TWEAKS TO
POPS FOR THIS ANTICIPATED SCENARIO OVER NEXT 24 HOURS. BEYOND THIS
QUIET WX SHOULD RETURN FOR FRIDAY AS RIDGE BUILD IN OVHD AND LARGER
TROF BEGINS TO SWING INTO WESTERN CONUS. LOOKS TO BE STRONG MOISTURE
FEED FROM SUBTROPICS AND WESTERN GULF SO ACTIVE WEATHER LIKELY TO
RETURN FOR THE WEEKEND. TEMPS THROUGH NEXT 5 DAYS GENERALLY AT OR
ABOVE SEASONAL LEVELS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, Jun 17, 11:50 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1150 PM CDT WED JUN 17 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-190500-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1150 PM CDT WED JUN 17 2009 /1050 PM MDT WED JUN 17 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A CHANCE FOR SEVERE WEATHER WILL REMAIN THROUGH THE EARLY MORNING
HOURS ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. A MOIST
AND UNSTABLE AIRMASS WILL REMAIN IN PLACE OVERNIGHT AND AS
THUNDERSTORMS CONTINUE TO DEVELOP THROUGH THE NIGHT...LARGE
HAIL...DAMAGING WINDS AND HEAVY RAIN WILL BE POSSIBLE...AS WILL
DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS AGAIN ON
THURSDAY ACROSS EASTERN PORTIONS OF THE OUTLOOK AREA. THE RISK
AREA WILL BE GENERALLY EAST OF A LINE FROM CURTIS TO VALENTINE. THE
MAIN THREAT WITH STORMS THAT DEVELOP WILL BE LARGE HAIL.

A TYPICAL JUNE PATTERN WILL CONTINUE INTO THE WEEKEND WITH
THUNDERSTORMS POSSIBLE EACH AFTERNOON AND EVENING ACROSS WESTERN
AND NORTH CENTRAL NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JWS

In the hours before

Local storm report, Jun 17, 10:20 PM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1020 PM CDT WED JUN 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     HAIL             5 W TAYLOR              41.77N 99.48W
06/17/2009  M2.75 INCH       LOUP               NE   LAW ENFORCEMENT

            BASEBALL SIZED HAIL CAUSED WINDOW DAMAGE TO VEHICLES AND
            RANCH HOUSE.

&&

CARMEL
Local storm report, Jun 18, 12:43 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1243 AM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 AM     HAIL             13 E CHAPPELL           41.09N 102.22W
06/18/2009  E1.00 INCH       DEUEL              NE   PUBLIC

&&

13

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:08 PM CDTTornado WarningLBFCuster37 min
Jun 17, 7:37 PM CDTSevere Thunderstorm WarningLBFWheeler38 min
Jun 17, 7:41 PM CDTTornado WarningLBFCuster49 min
Jun 17, 8:01 PM CDTSevere Thunderstorm WarningLBFHolt29 min
Jun 17, 8:10 PM CDTSevere Thunderstorm WarningLBFCuster50 min
Jun 17, 8:13 PM CDTSevere Thunderstorm WarningLBFWheeler23 min
Jun 17, 8:39 PM CDTSevere Thunderstorm WarningLBFLoup51 min
Jun 17, 8:58 PM CDTSevere Thunderstorm WarningLBFChase62 min
Jun 17, 9:22 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Loup, Rock53 min
Jun 17, 10:40 PM CDTSevere Thunderstorm WarningLBFSheridan50 min
Jun 17, 10:49 PM CDTSevere Thunderstorm WarningLBFSheridan41 min
Jun 17, 11:27 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan48 min
Jun 17, 11:30 PM CDTSevere Thunderstorm WarningLBFSheridan45 min
Jun 18, 12:15 AM CDTSevere Thunderstorm WarningLBFCherry, Sheridan45 min
Jun 18, 12:25 AM CDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith50 min
Jun 18, 12:41 AM CDTSevere Thunderstorm WarningLBFCherry, Grant, Hooker49 min
Jun 18, 12:58 AM CDTSevere Thunderstorm WarningLBFCherry47 min
Jun 18, 1:16 AM CDTSevere Thunderstorm WarningLBFArthur, Garden, Keith44 min
Jun 18, 1:30 AM CDTSevere Thunderstorm WarningLBFArthur, Cherry, Grant, Hooker, McPherson30 min
Jun 18, 1:44 AM CDTSevere Thunderstorm WarningLBFCherry46 min
Jun 18, 1:51 AM CDTSevere Thunderstorm WarningLBFArthur, Keith, Lincoln, McPherson39 min
Jun 18, 2:01 AM CDTSevere Thunderstorm WarningLBFArthur, Cherry, Hooker, McPherson, Thomas29 min
Jun 18, 2:24 AM CDTSevere Thunderstorm WarningLBFBrown51 min
Jun 18, 2:43 AM CDTSevere Thunderstorm WarningLBFRock32 min
Jun 18, 3:46 AM CDTSevere Thunderstorm WarningLBFBoyd, Holt, Rock44 min
Jun 18, 4:12 AM CDTSevere Thunderstorm WarningLBFBoyd, Holt33 min
Jun 18, 6:37 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln38 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.